MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS12-100LPI
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of the customer that the device, ias12-100lpi, 12 mm access port, was being used on (b)(6) 2024 during a robotic assisted lobectomy procedure and ¿part of the blue valve in the top valve fell into the surgical site.This was observed and removed.May have ended up with a fragment not observed.As i understand this fragment was ripped off during insertion of instrument, most probably endo gia".There was no impact or injury for the patient.The procedure was completed with ¿another connection¿ and a 5 minute delay.This report is being raised due to the reported injury of possible device fragmentation left in the patient.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation, but photographic evidence has been provided.A root cause cannot be determined, however, based upon the photos and the adverse review board meeting, the likely root cause of the failure is due to misuse, including the use of sharp objects and excessive force.Usage warning information is communicated through the ifu.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 40 reports, regarding (b)(4), for this device family and failure mode.(b)(4).Per the instructions for use, the user is advised the following: if using the optional sound cap (8 mm, 12 mm): inspect sound cap foam and seal prior to use.Inspect the sound cap after use for physical damage of any kind.(note: if using optional sound cap, use caution when inserting a sharp or large device through the cannula.The optional sound cap may be removed from the cannula at any time during the procedure and should be removed before inserting any sharp or large object into the cannula.Only surgical hand instruments should be passed down the airseal access port.Do not insert trocars or robotic instruments down the airseal access port.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
Update: per assessment received on 31oct24 "a fragment may have ended up in the abdominal cavity.The reason for this is if there were several pieces not only on piece it might well end up in the abdominal cavity since it is very difficult to observe such happening in surgery if your eye is not directed to the accident.All people who have the experience in surgery knows how difficult it is to observe a foreign object inside the human body.¿.The distributor reported on behalf of the customer that the device, ias12-100lpi, 12 mm access port, was being used on (b)(6) 2024 during a robotic assisted lobectomy procedure and ¿part of the blue valve in the top valve fell into the surgical site.This was observed and removed.May have ended up with a fragment not observed.As i understand this fragment was ripped off during insertion of instrument, most probably endo gia".There was no impact or injury for the patient.The procedure was completed with ¿another connection¿ and a 5 minute delay.This report is being raised due to the reported injury of possible device fragmentation left in the patient.

Brand Name
AIRSEAL
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key20384484
Report Number3007305485-2024-00151
Device Sequence Number15455760
Product Code GCJ
UDI-Device Identifier10845854045640
UDI-Public(01)10845854045640(17)270107(10)2024010811
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberIAS12-100LPI
Device Lot Number2024010811
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDO GIA; ENDO GIA
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient EthnicityNon Hispanic